Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Certain idempotents lying in the centralizer of the group of units

Author: R. P. Hunter
Journal: Proc. Amer. Math. Soc. 71 (1978), 339-344
MSC: Primary 22A15
MathSciNet review: 0498947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let S be a compact connected monoid of dimension n having G as a connected group of units. Let B be a closed subgroup outside of the minimal ideal. The maximum dimension possible for the product BG is $ n - 1$. If this maximum is attained by BG and GB and both are Lie groups then B meets the centralizer of G.

References [Enhancements On Off] (What's this?)

  • [1] L. W. Anderson and R. P. Hunter, A remark on finite dimensional compact connected monoids, Proc. Amer. Math. Soc. 42 (1974), 602-606. MR 0333061 (48:11386)
  • [2] J. Day and K. H. Hofmann, Clan acts and codimension, Semigroup Forum 4 (1972), 206-214. MR 0299713 (45:8761)
  • [3] K. H. Hofmann and M. Mislove, The centralizing theorem for left normal groups of units in compact monoids, Semigroup Forum 3 (1971), 31-42. MR 0311830 (47:392)
  • [4] K. H. Hofmann and P. S. Mostert, Elements of compact semigroups, Merrill, Columbus, Ohio, 1966. MR 35 #285. MR 0209387 (35:285)
  • [5] P. S. Mostert, Local cross sections in locally compact groups, Proc. Amer. Math. Soc. 4 (1953), 645-649. MR 0056614 (15:101d)
  • [6] R. F. Williams, The construction of certain 0-dimensional transformation groups, Trans. Amer. Math. Soc. 129 (1967), 140-156. MR 0212127 (35:3002)
  • [7] A. D. Wallace, Cohomology, dimension and mobs, Summa Brasil. Math. 3 (1953), 43-54. MR 0058206 (15:336f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A15

Retrieve articles in all journals with MSC: 22A15

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society